Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Characterization of the Fourier series
of a distribution having a value at a point

Author: Ricardo Estrada
Journal: Proc. Amer. Math. Soc. 124 (1996), 1205-1212
MSC (1991): Primary 46F10, 42A24
MathSciNet review: 1307515
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $f$ be a periodic distribution of period $2\pi$. Let $\sum^\infty_{n=-\infty} a_ne^{in\theta}$ be its Fourier series. We show that the distributional point value $f(\theta_0)$ exists and equals $\gamma$ if and only if the partial sums $\sum_{-x\le n\le ax}a_ne^{in\theta_0}$ converge to $ \gamma$ in the Cesàro sense as $x\to \infty$ for each $a>0$.

References [Enhancements On Off] (What's this?)

  • 1. B. C. Berndt and R. J. Evans, Extensions of asymptotic expansions from Chapter 15 of Ramanujan's second notebook, J. Reine Angew. Math. 361 (1985), 118--134. MR 87b:41031
  • 2. R. Estrada, The asymptotic expansion of certain series considered by Ramanujan, Appl. Anal. 43 (1992), 191--228. MR 95i:46053
  • 3. ------, Valores puntuales distribucionales de series de Fourier, Memorias II Encuentro Centroamericano de Matemáticos, San Ramón, Costa Rica, 1994.
  • 4. R. Estrada and R. P. Kanwal, Asymptotic separation of variables, J. Math. Anal. Appl. 178 (1993), 130--142. MR 94g:46045
  • 5. ------, Asymptotic analysi: A distributional approach, Birkhäuser, Boston, 1994. MR 95g:46071
  • 6. G. H. Hardy, Divergent series, Clarendon Press, Oxford, 1949. MR 11:25a
  • 7. R. P. Kanwal, Generalized functions: Theory and technique, Academic Press, New York, 1983. MR 85f:46001
  • 8. S. {\L}ojasiewicz, Sur la valeur et la limite d'une distribution en un point, Studia Math. 16 (1957), 1--36. MR 19:433d
  • 9. S. Ramanujan, Notebooks, 2 vols., Bombay, 1957. MR 20:6340
  • 10. L. Schwartz, Théorie des distributions Hermann, Paris, 1966. MR 35:730
  • 11. V. S. Vladimirov, Y. N. Drozhinov, and B. I. Zavyalov Multidimensional Tauberian theorems for generalized functions, Nauka, Moscow, 1986. MR 87m:46092
  • 12. G. Walter, Pointwise convergence of distributions, Studia Math. 26 (1966), 143--154. MR 32:8036
  • 13. A. Zygmund, Trigonometric series, 2 vols., Cambridge Univ. Press, Cambridge and New York, 1959. MR 21:6498

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46F10, 42A24

Retrieve articles in all journals with MSC (1991): 46F10, 42A24

Additional Information

Ricardo Estrada
Affiliation: Department of Mathematics, Texas A & M University, College Station, Texas 77843
Address at time of publication: P. O. Box 276, Tres Ríos, Costa Rica

Received by editor(s): May 2, 1994
Received by editor(s) in revised form: October 18, 1994
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society